MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS; EXTRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS; EXTRACTOR
Catalog Number 309.069
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.A device history record (dhr) review was conducted: part: 309.069.Lot: 7980646.Manufacturing site: (b)(4).Release to warehouse date: 08.Aug.2012.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent a removal surgery for tomofix plate due to bone union.The implant had been in patient body for about 3 years.During screw removal, the screw broke at its neck.The surgeon used the extraction bolt after reaming with hollow reamer.However, the bolt did not hold the broken screw and he could not remove it.Two (2) broken screws were left in the patient's body.The second and third screws from the distal side of the plate were broken.The surgery was delayed by less than thirty (30) minutes.There is no plan to perform re-operation currently.No further information is available.Concomitant devices reported: unknown plate (part #: unknown, lot #: unknown, quantity #: 1), unknown hollow reamer (part #: unknown, lot #: unknown, quantity #: 1).This report is for one (1).Extraction bolt for 6.5 mm & 7.0 mm screws.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
Concomitant devices reported: unknown plate (part #: unknown, lot #: unknown, quantity #: 1), unknown hollow reamer (part #: unknown, lot #: unknown, quantity #: 1); unknown screw (part #: unknown, lot #: unknown, quantity #: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9118782
Report Number8030965-2019-68678
Device Sequence Number1924533
Product Code HWB
UDI-Device Identifier07611819056527
UDI-Public(01)07611819056527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.069
Device Lot Number7980646
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: TOMOFIX OSTEOTOMY; UNK - PLATES: TOMOFIX OSTEOTOMY; UNK - REAMERS; UNK - REAMERS; UNK - SCREWS: TRAUMA; UNK - PLATES: TOMOFIX OSTEOTOMY; UNK - REAMERS